Arizona, 2007High Wind in Arizona, April 10, 2007
April 10, 2007 · NWS FGZ · 1 event in 1 county or zone
Strong winds hit Doney Park during the day.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong winds hit Doney Park during the day.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Apr 10, 9:45 AM MST, 15 minutes earlier.
Area forecast discussion, Apr 10, 9:45 AM MST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
945 AM MST TUE APR 10 2007
.SYNOPSIS...WINDY AND DRY CONDITIONS ARE EXPECTED TODAY AND
WEDNESDAY AHEAD OF OUR NEXT STORM SYSTEM. ON THURSDAY...MUCH COLDER
AND WINDY CONDITIONS ARE EXPECTED...ALONG WITH A CHANCE OF RAIN AND
SNOW...LINGERING THROUGH EARLY FRIDAY.
&&
.DISCUSSION...AN UPPER LEVEL DISTURBANCE OVER THE CENTRAL ROCKIES IS
BRUSHING NORTHERN ARIZONA TODAY. THIS IS CAUSING A DISTINCT WIND
SHIFT TO THE NORTHWEST AS A SURFACE BOUNDARY MOVES NORTH TO SOUTH
ACROSS THE AREA. WINDS OVER EASTERN ARIZONA HAVE ALREADY REACHED
ADVISORY CRITERIA THIS MORNING...AND THIS IS EXPECTED TO CONTINUE
INTO THE AFTERNOON. A WIND ADVISORY HAS BEEN ISSUED FOR THE EASTERN
THIRD OF OUR FORECAST AREA THROUGH 6 PM MST THIS EVENING. MUCH DRIER
AIR IS ALSO MOVING IN...WITH SURFACE DEWPOINTS FALLING FROM NEAR 40
AHEAD OF THE BOUNDARY...TO THE TEENS OR EVEN SINGLE DIGITS BEHIND
THE BOUNDARY. THIS DRY AIR INTRUSION IS LEADING TO RH VALUES AT OR
BELOW 15 PERCENT OVER THE LITTLE COLORADO RIVER VALLEY...WHERE A RED
FLAG WARNING WILL BE ISSUED FOR THE REMAINDER OF TODAY. THURSDAYS
STORM SYSTEM WILL BE DISCUSSED IN MORE DETAIL WITH THE AFTERNOON
PACKAGE. FORECAST UPDATES ALREADY SENT FOR TODAY.
.PREVIOUS DISCUSSION...(325 AM MST TUE APR 10)...ON
WEDNESDAY...GUSTY SURFACE WINDS ARE EXPECTED TO DEVELOP ACROSS THE
NORTHWEST PORTIONS OF AZ DURING THE AFTERNOON AS A TROF OF LOW
PRESSURE MOVES INTO THE GREAT BASIN. THE GFS AND NAM MODEL CROSS
SECTIONS DIFFER IN THE MIXING HEIGHT AND WIND SPEEDS IN THE MIXED
LAYER WEDNESDAY AFTERNOON. THE NAM IS SHOWING FASTER GUSTS ACROSS A
LARGER PORTION OF NRN AZ AND THIS IN USUALLY NOT THE CASE. WE WILL
ISSUE A WIND ADVISORY FOR COCONINO COUNTY AND WESTERN YAVAPAI COUNTY
WHERE BOTH MODELS SUGGEST GUSTS TO 45 MPH ARE LIKELY. WE WILL ALSO
CONTINUE THE FIRE WEATHER WATCH.
ON THURSDAY...MODELS CONTINUE TO BRING A STRONG COLD FRONT INTO THE
NORTHLAND...WITH GOOD LIFT AND INCREASING MOISTURE THROUGH THE DAY.
SNOW LEVELS THURSDAY NIGHT ARE FCST TO DROP TO 5000 FEET.
IMPROVING WEATHER IS EXPECTED STARTING NOONISH FRIDAY THROUGH
SATURDAY...THEN ANOTHER LOW PRESSURE SYSTEM IS POSSIBLE BY SUNDAY.
CURRENT MODEL RUNS ARE RATHER DRY WITH THE LOW FOR SUNDAY...BUT IT
COULD BECOME WINDY AGAIN.
DL
&&
.AVIATION...FOR THE 18Z PACKAGE...EXPECT GUSTY WEST-NORTHWEST WINDS
TODAY IN THE 15 TO 25 MPH RANGE WITH GUSTS 35 TO 45 MPH. AVIATION
DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY UNTIL 6 PM MST
TODAY AZ ZONES 010-011-013-014-017-039-040.
RED FLAG WARNING UNTIL 6 PM MST TODAY AZ FIRE WX ZONES 112>114-140
WIND ADVISORY WEDNESDAY 11 AM MST TIL 7 PM MST AZ ZONES
004>009-012-015-016-037-038.
FIRE WEATHER WATCH WEDNESDAY 10 AM MST UNTIL 6 PM MST FOR AZ FIRE WX
ZONES 105-107-112>114-137-140.
&&
JJ/BOHLIN
Hazardous weather outlook, Apr 10, 6:46 AM MST, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
646 AM MST TUE APR 10 2007
AZZ004>018-037>040-110700-
BLACK MESA AREA-CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
COCONINO PLATEAU-EASTERN MOGOLLON RIM-GRAND CANYON COUNTRY-
KAIBAB PLATEAU-LITTLE COLORADO RVR VLY IN APACHE CO-
LITTLE COLORADO RVR VLY IN COCONINO CO-
LITTLE COLORADO RVR VLY IN NAVAJO CO-MARBLE AND GLEN CANYONS-
NORTHEAST PLATEAU AND MESAS SOUTH OF 264-
NORTHEAST PLATEAUS AND MESAS 264 NORTH-NORTHERN GILA COUNTY-
OAK CREEK AND SYCAMORE CANYONS-WESTERN MOGOLLON RIM-WHITE MOUNTAINS-
YAVAPAI COUNTY MOUNTAINS-YAVAPAI COUNTY VALLEYS AND BASINS-
646 AM MST TUE APR 10 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR...
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED
.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH SUNDAY
ON WEDNESDAY...SOUTHWEST WIND GUSTS FROM 40 TO 50 MPH ARE EXPECTED
ACROSS YAVAPAI AND COCONINO COUNTIES. A WIND ADVISORY HAS BEEN
ISSUED FOR THESE AREAS VALID 11 AM MST TO 7 PM MST. ADDITIONAL AREAS
MAY BE ADDED TO THIS ADVISORY. THESE WINDS ARE PART OF A PACIFIC
COLD FRONT THAT WILL SWEEP INTO OUT STATE THURSDAY. ON THURSDAY...
THE CHANCE OF PRECIPITATION WILL INCREASE THROUGH THE DAY AND
CONTINUE OVERNIGHT. SNOW LEVELS ARE EXPECTED TO DROP TO NEAR 5000
FEET THURSDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
41
High Wind, Western Mogollon Rim
- When
- April 10, 10:00 AM MST to 5:00 PM MST
- Where
- Western Mogollon Rim forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.839, -111.770 (the zone’s center; the record gives no point)
Strong winds hit Doney park during the day with gusts between 40 and 45 MPH common. The peak wind gust of 64 MPH hit at 4:10 PM. This was a localized event.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire and High Wind in California, April 10 to 13, 20072 deaths · 75 kt wind · 7 events
- High Surf in California, April 10, 20072 deaths · 1 event
- Hail and Damaging Wind in Oklahoma, April 10, 2007$100,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Arkansas, April 10 to 11, 2007$15,000 · 1.75 in hail · 17 events
- Lightning Strike in Louisiana, April 10, 2007$30,000 · 1 event
- Frost and Freeze in Virginia, April 10, 200723 events
- Heavy Snow and Winter Weather in Iowa, April 10 to 11, 20072 injured · 7 events
- Heavy Snow and Winter Weather in South Dakota, April 10 to 11, 20071 injured · 11 events
- Frost and Freeze in Maryland, April 10, 200715 events
- Hail and Damaging Winds in Oklahoma, April 10, 20071.75 in hail · 15 events
- Frost and Freeze in Kentucky, April 10, 200711 events
- Winter Storm in Wisconsin, April 10 to 12, 200711 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 19281.